Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 9, 2018, 3:58 AM CST. It took effect at Jan 9, 2018, 9:00 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2018, 3:58 AM CST (09:58 UTC)
- In effect from
- Jan 9, 2018, 9:00 PM CST
- Expired
- Jan 13, 2018, 3:33 AM CST
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
723 WHUS73 KGRB 090958 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 358 AM CST Tue Jan 9 2018 LMZ541>543-091800- /O.NEW.KGRB.SC.Y.0003.180110T0300Z-180111T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 358 AM CST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 6 AM CST Thursday. * WINDS...will become southerly and increase to 15 to 25 kts, with gusts to around 30 kts late tonight into Wednesday. * WAVES...will build to 6 to 10 ft late tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kieckbusch
16 follow-up statements
622 WHUS73 KGRB 091553 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 953 AM CST Tue Jan 9 2018 LMZ541>543-100000- /O.CON.KGRB.SC.Y.0003.180110T0300Z-180111T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 953 AM CST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... * WINDS...will become southerly and increase to 15 to 25 kts, with gusts to around 30 kts late tonight into Wednesday. * WAVES...will build to 6 to 10 ft late tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
220 WHUS73 KGRB 092130 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 330 PM CST Tue Jan 9 2018 LMZ541>543-100530- /O.EXT.KGRB.SC.Y.0003.180110T0300Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 330 PM CST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots from late this evening through Thursday morning, then veering to the northwest late Thursday afternoon and evening. Gusts to around 30 knots. A few gusts to around 35 kts possible late tonight into Wednesday morning, mainly north of Sturgeon Bay. * WAVES...Building to 5 to 9 feet late tonight into Wednesday. Waves of 4 to 7 feet are expected Wednesday night into Thursday morning, then waves will subside to 2 to 4 feet Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ BERSCH
959 WHUS73 KGRB 100338 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 938 PM CST Tue Jan 9 2018 LMZ541>543-101145- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 938 PM CST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots through Thursday morning, then veering to the northwest late Thursday afternoon and evening. Gusts to around 30 knots. A few gusts to around 35 kts possible late tonight into Wednesday morning, mainly north of Sturgeon Bay. * WAVES...Building to 6 to 9 feet late tonight into Wednesday. Waves of 4 to 7 feet are expected Wednesday night into Thursday morning, then waves will subside to 2 to 4 feet Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ BERSCH
643 WHUS73 KGRB 101039 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 439 AM CST Wed Jan 10 2018 LMZ541>543-101845- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 439 AM CST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots with gusts to around 30 knots through Thursday morning, then veering to the northwest late Thursday afternoon and evening. A few gusts to around 35 kts possible Thursday night into Friday morning. * WAVES...Building to 6 to 10 feet today. Waves of 4 to 7 feet are expected tonight into Thursday, but should subside to 3 to 5 feet Thursday night. * ADDITIONAL DETAILS...Fog is expected to increase tonight into Thursday, and may become dense at times, with visibilities dropping to less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kieckbusch
514 WHUS73 KGRB 101612 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1012 AM CST Wed Jan 10 2018 LMZ541>543-110015- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1012 AM CST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots with gusts to around 30 knots through Thursday morning, then veering to the northwest late Thursday afternoon and evening. A few gusts to around 35 kts possible Thursday night into Friday morning. * WAVES...6 to 10 feet. Waves of 4 to 7 feet are expected tonight into Thursday, but should subside to 3 to 5 feet Thursday night. * ADDITIONAL DETAILS...Fog is expected to increase tonight into Thursday, and may become dense at times, with visibilities dropping to less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
814 WHUS73 KGRB 102219 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 419 PM CST Wed Jan 10 2018 LMZ541>543-110630- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 419 PM CST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots veering northwest Thursday afternoon and evening. Gusts to 30 knots. A few gusts to around 35 knots possible Thursday night into Friday morning. * WAVES...4 to 7 feet through Thursday, subsiding to 3 to 5 feet Thursday night. * ADDITIONAL DETAILS...Fog is expected through Thursday, and may become dense at times, with visibilities dropping to less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ BERSCH
727 WHUS73 KGRB 110221 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 821 PM CST Wed Jan 10 2018 LMZ541>543-111030- /O.NEW.KGRB.MF.Y.0001.180111T0221Z-180111T1800Z/ /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 821 PM CST Wed Jan 10 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until noon CST Thursday. * WINDS...South 15 to 25 knots veering northwest Thursday afternoon and evening. Gusts to 30 knots. A few gusts to around 35 knots possible Thursday night into Friday morning. * WAVES...4 to 7 feet through Thursday, subsiding to 3 to 5 feet Thursday night. * VISIBILITY...One mile or less in dense fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
749 WHUS73 KGRB 111040 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 440 AM CST Thu Jan 11 2018 LMZ541>543-111845- /O.CAN.KGRB.MF.Y.0001.000000T0000Z-180111T1800Z/ /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 440 AM CST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Dense Fog Advisory. * WINDS...South 15 to 25 knots veering northwest this afternoon and evening. A few gusts to around 35 knots possible tonight into Friday morning. * WAVES...4 to 7 feet through today, subsiding to 3 to 5 feet tonight, then building to 4 to 7 feet again on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kieckbusch
787 WHUS73 KGRB 111613 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1013 AM CST Thu Jan 11 2018 LMZ541>543-120015- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1013 AM CST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...South 15 to 25 knots veering northwest this afternoon and evening. A few gusts to around 35 knots possible tonight into Friday morning. * WAVES...4 to 7 feet through today, subsiding to 3 to 5 feet tonight, then building to 4 to 7 feet again on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
092 WHUS73 KGRB 112127 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 327 PM CST Thu Jan 11 2018 LMZ541>543-120530- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 327 PM CST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...Northwest to north increasing to 30 knots this evening. A few gusts to around 35 knots possible tonight into Friday morning. Northwest winds of 15 to 25 knots expected Friday night into Saturday morning. * WAVES...3 to 5 feet...highest toward the open waters. Waves subsiding to 1 to 3 ft on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ BERSCH
792 WHUS73 KGRB 120317 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 917 PM CST Thu Jan 11 2018 LMZ541>543-121130- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 917 PM CST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...Northwest to north to 30 knots. A few gusts to around 35 knots possible tonight into Friday morning. Northwest winds of 15 to 25 knots expected Friday afternoon into Saturday morning. * WAVES...3 to 5 feet...highest toward the open waters. Waves subsiding to 1 to 3 ft on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Bersch
161 WHUS73 KGRB 121028 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 428 AM CST Fri Jan 12 2018 LMZ541>543-121830- /O.EXT.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 428 AM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...from the northwest at 15 to 25 knots, with occasional gusts over 30 knots. * WAVES...4 to 7 feet today, highest toward open water. Waves subsiding to 3 to 5 ft tonight, and 1 to 3 ft on Saturday. * ADDITIONAL IMPACTS...freezing spray is possible today, especially toward open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kieckbusch
707 WHUS73 KGRB 121548 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 948 AM CST Fri Jan 12 2018 LMZ541>543-130000- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 948 AM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...North at 15 to 25 knots with occasional gusts over 30 knots. * WAVES...4 to 7 feet today, highest toward open water. Waves subsiding to 3 to 5 feet tonight, and 1 to 3 feet on Saturday. * ADDITIONAL IMPACTS...Freezing spray is possible today, especially toward open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
746 WHUS73 KGRB 122104 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 304 PM CST Fri Jan 12 2018 LMZ541>543-130515- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 304 PM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...North at 15 to 25 knots with occasional gusts over 30 knots. * WAVES...3 to 5 feet tonight, and 1 to 3 feet on Saturday. * ADDITIONAL IMPACTS...Freezing spray is possible today, especially toward open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
872 WHUS73 KGRB 130308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CST Fri Jan 12 2018 LMZ541>543-131115- /O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...North at 15 to 25 knots with occasional gusts over 30 knots. * WAVES...2 to 4 feet tonight, and 1 to 3 feet on Saturday. * ADDITIONAL IMPACTS...Freezing spray is possible tonight, especially toward open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
654 WHUS73 KGRB 130933 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 333 AM CST Sat Jan 13 2018 LMZ541>543-131045- /O.CAN.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 333 AM CST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds and waves have subsided, so the Small Craft Advisory has been cancelled. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:21 AM CST, 37 minutes earlier.
Area forecast discussion, Jan 9, 3:21 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 321 AM CST Tue Jan 9 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 321 AM CST Tue Jan 9 2018 The main forecast concerns are small chances of freezing drizzle late tonight into Wednesday morning, and temperature trends. A band of mid-level clouds will impact the region this morning, in association with the LFQ of a jet streak and weak mid-level frontogenetic forcing. Do not anticipate any precipitation with this feature. A ridge of high pressure over the western Great Lakes will slide east today, and allow south flow to develop. High temperatures are expected to warm into the upper 20s and lower 30s north, and lower to middle 30s south. A low-level jet will ramp up to 40-50 knots tonight, causing an increase in WAA. The associated forcing will not have much moisture to work with, as timesections show a shallow moist layer from the sfc to 900-850 mb, a mid-level moist layer above 650 mb, and a lot of dry air in between. Have opted to mention a chance of light freezing drizzle late tonight into Wednesday morning, but think the best chance will be over the higher terrain of north central WI. Not planning to mention any QPF or ice accumulations at this time, but will keep a mention of scattered slippery spots in the Hazardous Weather Outlook. Spotty light drizzle may linger in far northeast WI into the afternoon, but that is not a guarantee. Lows tonight (25-30) will likely occur early in the evening, with steady or slowly rising temperatures overnight. Despite overcast skies on Wednesday, highs should reach the upper 30s to lower 40s in most places. .LONG TERM...Wednesday Night Through Monday Issued at 321 AM CST Tue Jan 9 2018 Main focus for this period will be the system for Wednesday night into Thursday, then the return of the arctic air on Thursday which should linger into early next week. For Wednesday night, low pressure is expected to move into northwest Wisconsin by 12z Thursday. This system will pump in unusually mild air for January across much of the region. Light rain or drizzle will be on the increase through the night. The only exception is across the far north where a mix of rain, freezing rain or snow can be expected. Although air temperatures may be a few degrees above freezing, the cold ground will cause road temperatures to fall to near 32 degrees across the far north. Also, some of the thermal profiles of the models would suggest snow would be a possibility, especially across Vilas county. The mild and moist air mass moving over the snow pack should allow for the formation of fog to form. The fog may be locally dense in spots with visibilities of a quarter of a mile or less. Temperatures across east-central Wisconsin will warm into the lower to middle 40s by sunrise on Thursday. On Thursday, morning temperatures will start out in the lower 30s far north to the middle and possibly the upper 40s across east- central Wisconsin. Colder air is expected to surge southeast during the day with the passage of a cold front. The combination of wet pavements, temperatures falling below freezing and some snow will create hazardous travel conditions for the afternoon commute home from work or school. Temperatures by late afternoon should range from the teens north to around 30 across east-central Wisconsin. Some light snow will linger into the evening hours. Total snow accumulations of 2 to 6 inches are expected north of a Merrill to Iron Mountain line, with the highest totals across northwest Vilas county. Snowfall amounts to the south will be less than two inches with only a half inch or less south of Highway 10. Arctic air will remain firmly in place through the weekend into early next week. There is a chance of snow showers or flurries from time to time in the snowbelt region of far northern Wisconsin Thursday night into Sunday. Only minor adjustments made during the period. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CST Mon Jan 8 2018 Satellite imagery showed mainly high clouds across the area tonight as high pressure slides across the western Great Lakes. VFR conditions will persist through the period as this high pressure moves through the region, with increasing clouds during the day on Tuesday as a low pressure system develops across the northern Plains. Increasing low level winds will cause LLWS to develop over the TAF sites Tuesday night from west to east. Will introduce LLWS across the western TAF sites with this issuance but hold off on the east as LLWS is not expected to develop until around 06Z Tuesday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Kurimski
Hazardous weather outlook, Jan 9, 3:48 AM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 348 AM CST Tue Jan 9 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 348 AM CST Tue Jan 9 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of light freezing drizzle late tonight into Wednesday morning. The best chance of freezing drizzle should be over north central Wisconsin. Scattered slippery spots are possible on roads and sidewalks, and motorists should use caution for the Wednesday morning commute. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous travel is possible at times Wednesday night into Thursday evening as a low pressure system brings fog and mixed precipitation to much of the area. On Wednesday night, a mix of rain, freezing rain or snow is expected across far north-central Wisconsin. Across the rest of the region, widespread fog is expected, which may be locally dense with visibilities below one quarter of a mile. On Thursday, the mixed precipitation across far north central Wisconsin should change over to all snow. The changeover to snow should occur in northeast Wisconsin during the afternoon. The combination of wet or snow covered pavement and temperatures falling below freezing will cause untreated roads to become ice or snow covered, resulting in extremely hazardous travel for the afternoon commute. The fog may also be locally dense, with visibilities below one quarter mile Thursday morning. The fog will gradually lift as colder air works into the region. Early indications support snow accumulations of 2 to 6 inches north of a Merrill to Iron Mountain line, with the highest totals across northwest Vilas county. Any ice accumulation across the north should be less than a tenth of an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-101000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 348 AM CST Tue Jan 9 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dense marine fog with visibilities below one mile at times will be possible Wednesday night into Thursday. Kieckbusch/Eckberg
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.